Tornadoes · United States · Texas · 2011
EF0 tornado, Jonesville, Texas, April 26, 2011
This EF0 tornado ran 6.0 miles across Harrison County on April 26, 2011, touching down at 7:24 PM CDT and reaching 70 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 26, 2011
- Touchdown
- 7:24 PM CDT (00:24 UTC)
- Lifted
- 7:34 PM CDT (00:34 UTC)
- On the ground
- 10 minutes
- Path length
- 6.0 miles (9.6 km)
- Path width
- 70 yards (64 m)
- Deaths
- 0
- Injuries
- 0
- County
- Harrison County
- Touchdown point
- 32.496, -94.154
- Lift-off point
- 32.540, -94.066
- Record number
- 1104261824-01
The damage survey
46 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 125 mph.
- .TREE WITH TOP SNAPPED OFF.
- .HARDWOOD TREE SNAPPED IN HALF.
- .LARGE PINE TREE TWISTED OFF AT BASE.
- .SEVERAL PINE TREES SNAPPED IN HALF.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
A few trees were snapped with the initial touchdown just north and along Interstate 20 near the Highway 80 exit just west of Waskom. The tornado continued northeast causing sporadic tree damage along Bellview Road. The tornado then continued northeast where it toppled several large trees and knocked down large limbs along Concord Road between FM 134 and Owen George Road. The tornado continued northeast where it took the tops off of a few trees along Owen George Road. The tornado continued northeast knocking over a few trees along FM 9 where it finally dissipated. Maximum winds were estimated at 70-75 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
14 minutes of warning. NWS SHV issued a tornado warning for this county at 00:10 UTC, 14 minutes before the tornado touched down, in force until 00:49 UTC.
The county was under a tornado watch, issued at 18:46 UTC and running to 02:43 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:00 UTC | 12:00 UTC | Lake Wind Advisory | SHV |
| 18:46 UTC | 02:43 UTC | Tornado Watch | SHV |
| 23:11 UTC | 00:15 UTC | Severe Thunderstorm Warning | SHV |
| 23:34 UTC | 00:15 UTC | Tornado Warning | SHV |
| 00:10 UTC | 00:49 UTC | Tornado Warning | SHV |
| 01:28 UTC | 02:03 UTC | Tornado Warning | SHV |
| 01:49 UTC | 02:30 UTC | Severe Thunderstorm Warning | SHV |
| 02:21 UTC | 03:15 UTC | Severe Thunderstorm Warning | SHV |
| 02:41 UTC | 03:30 UTC | Severe Thunderstorm Warning | SHV |
| 02:43 UTC | 06:11 UTC | Tornado Watch | SHV |
| 02:56 UTC | 03:35 UTC | Severe Thunderstorm Warning | SHV |
| 09:53 UTC | 15:00 UTC | Severe Thunderstorm Watch | SHV |
| 15:00 UTC | 00:00 UTC | Lake Wind Advisory | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 2:56 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 26, 2:56 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05Hazardous weather outlook, Apr 26, 12:00 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 26, 6:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD LINDALE 32.51N 95.41W
04/25/2011 SMITH TX LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY TYLER DPS ON THE SOUTH SIDE OF
THE LINDALE CITY LIMITS JUST SOUTH OF I-20 NEAR CR 420.
&&
15Local storm report, Apr 26, 6:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST TEXARKANA 33.45N 94.02W
04/26/2011 E60.00 MPH MILLER AR TRAINED SPOTTER
SPOTTER REPORTING 60 MPH WIND GUST IN TEXARKANA
&&
04Local storm report, Apr 26, 6:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 W LINDALE 32.51N 95.46W
04/26/2011 E3.00 INCH SMITH TX NWS EMPLOYEE
3.25 INCH HAIL RELAYED FROM NWS FWD
&&
04Local storm report, Apr 26, 7:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 NNE HAWKINS 32.60N 95.20W
04/26/2011 WOOD TX FIRE DEPT/RESCUE
TORNADO BRIEFLY DROPPED DOWN NORTHEAST OF HAWKINS AND
QUICKLY WENT BACK UP
&&
04Local storm report, Apr 26, 7:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO W TATUM 32.31N 94.52W
04/26/2011 RUSK TX EMERGENCY MNGR
TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149
AND CR 2187 WEST OF TATUM
&&
04Local storm report, Apr 26, 7:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 4 SSE MARSHALL 32.48N 94.32W
04/26/2011 HARRISON TX EMERGENCY MNGR
DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD
&&
04The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 00:00Z
0.4 hours before the tornado, 34 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 3054 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
- 0-3 km lapse rate
- 6.6 K/km
Shreveport, LA (KSHV), 12:00Z
11.6 hours after it, 34 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2193 J/kg
- Mixed-layer CIN
- -26 J/kg
- Surface CAPE
- 467 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.4
- 0-3 km lapse rate
- 3.7 K/km
The surface observations
Shreveport Regional (SHV), 28 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:56 UTC | 80 | 67 | 180° 14 kt | 19 | 997.3 | |
| 23:51 UTC | 78.8 | 66.2 | 140° 12 kt | 995.9 | -TSRA | |
| 23:56 UTC | 78 | 67 | 160° 11 kt | 995.9 | -TSRA | |
| 00:07 UTC | 75.2 | 68 | 130° 10 kt | 994.9 | +TSRA | |
| 00:23 UTC | 73.4 | 69.8 | 160° 9 kt | 995.3 | -TSRA | |
| 01:00 UTC | 73.4 | 69.8 | 230° 11 kt | 997 | TSRA BR | |
| 01:14 UTC | 73.4 | 69.8 | 160° 18 kt | 25 | 996.3 | +TSRA BR |
| 01:30 UTC | 69.8 | 64.4 | 140° 17 kt | 23 | 994.6 | TSRA BR |
| 01:33 UTC | 69.8 | 66.2 | 140° 16 kt | 23 | 994.9 | -TSRA |
| 01:45 UTC | 66.2 | 62.6 | 130° 12 kt | 21 | 994.6 | -TSRA |
| 02:08 UTC | 64.4 | 62.6 | 150° 6 kt | 993.9 | +TSRA | |
| 02:14 UTC | 66.2 | 62.6 | 270° 3 kt | 993.9 | -TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 26 km away, was scanning. The volume nearest the touchdown began at 00:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:35 UTC | TORNADO | 1 Ssw Stewart | Rusk, TX | AN EF1 TORNADO TOUCHED DOWN ALONG CR 2138 AND MOVED NE...WHERE IT DESTROYED AN OUTBUILDING AND SNAPPED AND UPROOTED SEVERAL TREES. IT CONTINUED NE WHERE IT UPROOTED AND SNAPPED SEVERAL TREES ALONG CR 2216...CR 2221...HEN |
| 23:44 UTC | TORNADO | W Tatum | Rusk, TX | TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149 AND CR 2187 WEST OF TATUM |
| 00:04 UTC | TORNADO | 4 S Marshall | Harrison, TX | CARS OFF HWY...TREES SNAPPED ALONG US 59 |
| 00:04 UTC | TORNADO | 5 E Darco | Harrison, TX | A TORNADO TOUCHED DOWN AND SNAPPED TREES ALONG FM 2625 JUST W OF HWY 59. THE TORNADO PARALLELED FM 2625 CAUSING SPORADIC TREE DAMAGE UNTIL IT REACHED THE INTERSECTION OF FM 2625 AND TAYLOR ROAD. THE TORNADO THEN CAUSED S |
| 00:08 UTC | TORNADO | 4 Se Marshall | Harrison, TX | HOME DESTROYED ON BLOCKER ROAD |
| 00:09 UTC | TORNADO | 4 Sse Marshall | Harrison, TX | DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD |
| 00:24 UTC | TORNADO | 5 Wnw Waskom | Harrison, TX | AN EF0 TORNADO TOUCHED DOWN SNAPPING A FEW TREES JUST NORTH OF I-20 NEAR THE HWY 80 EXIT W OF WASKOM. THE TORNADO CONTINUED NE CAUSING SPORADIC TREE DAMAGE ALONG BELLVIEW RD AND ALSO TOPPLED SEVERAL LARGE TREES ALONG CON |
| 00:46 UTC | TORNADO | 9 N Joaquin | Panola, TX | *** 2 INJ *** EF-2 TORNADO PATH LENGTH 42 MILES...MAXIMUM WIDTH ONE HALF MILE. MOST OF DAMAGE WAS EF-O AND EF-1. THE TORNADO BEGAN IN EASTERN PANOLA COUNTY TEXAS AND MOVED NORTHEAST INTO DESOTO PARISH LOUISIANA...INCLUDI |
| 01:51 UTC | HAIL 0.75 | Longview | Gregg, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 26, 2011
58 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 1:05 AM CDT | EF3 | Christian, KY | 2.6 | 300 | $1.0 million | ||
| April 26 | 2:02 AM CDT | EF2 | Warrick, IN | 4.5 | 300 | $90,000 | ||
| April 26 | 3:09 AM EDT | EF1 | Pike, IN | 0.5 | 225 | $110,000 | ||
| April 26 | 6:41 AM CDT | EF1 | Covington, MS | 0.3 | 50 | $45,000 | ||
| April 26 | 7:12 AM CDT | EF1 | Jones, MS | 1.2 | 100 | $180,000 | ||
| April 26 | 2:15 PM EDT | EF0 | Martin, NC | 0.1 | 30 | $500 | ||
| April 26 | 1:40 PM CDT | EF0 | Bailey, TX | 0.8 | 50 | |||
| April 26 | 4:20 PM EDT | EF1 | Oneida, NY | 0.9 | 65 | $5,000 | ||
| April 26 | 5:44 PM EDT | EF0 | Allegan, MI | 3.3 | 50 | $1.0 million | ||
| April 26 | 4:56 PM CDT | EF0 | Kaufman, TX | 5.1 | 500 | $5,000 | ||
| April 26 | 5:14 PM CDT | EF1 | Lonoke, AR | 8.3 | 800 | $1.8 million | ||
| April 26 | 5:45 PM CDT | EF1 | Van Zandt, TX | 13.9 | 880 | 1 | $200,000 | |
| April 26 | 5:46 PM CDT | EF0 | Sequoyah, OK | 0.1 | 50 | |||
| April 26 | 5:55 PM CDT | EF0 | Crawford, AR | 0.2 | 75 | |||
| April 26 | 6:01 PM CDT | EF0 | Kaufman, TX | 5.1 | 400 | $30,000 | ||
| April 26 | 7:05 PM EDT | EF0 | Saint Lucie, FL | 0.1 | 15 | |||
| April 26 | 6:10 PM CDT | EF0 | Phillips, AR to MS | 27.9 | 200 | $92,000 | ||
| April 26 | 6:23 PM CDT | EF0 | Kaufman, TX | 1.0 | 100 | |||
| April 26 | 6:29 PM CDT | EF0 | Phillips, AR to MS | 30.8 | 200 | $75,000 | ||
| April 26 | 6:32 PM CDT | EF1 | Faulkner, AR | 12.9 | 200 | $40,000 | ||
| April 26 | 6:35 PM CDT | EF1 | Rusk, TX | 13.9 | 100 | $10,000 | ||
| April 26 | 7:00 PM CDT | EF0 | Wood, TX | 3.4 | 50 | |||
| April 26 | 7:04 PM CDT | EF2 | Harrison, TX | 5.2 | 400 | $300,000 | ||
| April 26 | 7:15 PM CDT | EF0 | Navarro, TX | 0.4 | 100 | |||
| April 26 | 7:17 PM CDT | EF1 | Polk, AR | 0.8 | 50 | $20,000 | ||
| April 26 | 7:18 PM CDT | EF2 | Grayson, KY | 3.0 | 440 | |||
| April 26 | 7:19 PM CDT | EF0 | Grayson, KY | 0.3 | 60 | |||
| April 26 | 7:34 PM CDT | EF0 | Bossier Parish, LA | 3.6 | 50 | |||
| April 26 | 7:35 PM CDT | EF1 | Limestone, TX | 0.9 | 75 | $150,000 | ||
| April 26 | 7:46 PM CDT | EF2 | Panola, TX to LA | 42.4 | 850 | 2 | $10 million | |
| April 26 | 7:48 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 8:53 PM EDT | EF1 | Hardin, KY | 0.7 | 125 | |||
| April 26 | 8:06 PM CDT | EF0 | Caldwell, KY | 0.3 | 50 | |||
| April 26 | 8:27 PM CDT | EF0 | Hardeman, TN | 1.5 | 150 | $15,000 | ||
| April 26 | 8:28 PM CDT | EF0 | McLennan, TX | 0.4 | 50 | |||
| April 26 | 9:35 PM EDT | EF1 | Otsego, NY | 4.8 | 150 | $100,000 | ||
| April 26 | 8:53 PM CDT | EF0 | McLennan, TX | 1.5 | 100 | |||
| April 26 | 8:54 PM CDT | EF1 | Webster Parish, LA | 6.5 | 150 | $100,000 | ||
| April 26 | 8:54 PM CDT | EF0 | Chester, TN | 8.2 | 25 | $75,000 | ||
| April 26 | 9:00 PM CDT | EF0 | Hopkins, KY | 0.2 | 50 | $2,000 | ||
| April 26 | 9:25 PM CDT | EF1 | Bienville Parish, LA | 5.3 | 100 | |||
| April 26 | 9:31 PM CDT | EF0 | Lincoln Parish, LA | 6.0 | 80 | |||
| April 26 | 9:45 PM CDT | EF1 | Claiborne Parish, LA to AR | 26.5 | 100 | $20,000 | ||
| April 26 | 9:50 PM CDT | EF0 | Jackson Parish, LA | 5.2 | 70 | |||
| April 26 | 9:57 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 10:33 PM CDT | EF0 | Ouachita Parish, LA | 1.9 | 50 | $200 | ||
| April 26 | 10:44 PM CDT | EF0 | Morehouse Parish, LA | 2.5 | 75 | $20,000 | ||
| April 26 | 10:45 PM CDT | EF1 | Morehouse Parish, LA to AR | 12.0 | 440 | 1 | $60,000 | |
| April 26 | 10:55 PM CDT | EF1 | Red River Parish, LA | 3.5 | 125 | $150,000 | ||
| April 26 | 12:03 AM CDT | EF2 | West Carroll Parish, LA | 11.0 | 880 | $650,000 | ||
| April 26 | 12:27 AM CDT | EF2 | Sabine Parish, LA | 17.4 | 300 | $1.0 million | ||
| April 26 | 12:35 AM CDT | EF0 | Sharkey, MS | 2.2 | 100 | $15,000 | ||
| April 26 | 12:42 AM CDT | EF1 | Sabine Parish, LA | 4.7 | 880 | |||
| April 26 | 12:42 AM CDT | EF1 | Natchitoches Parish, LA | 8.0 | 880 | $2.0 million | ||
| April 26 | 12:43 AM CDT | EF2 | Sunflower, MS | 11.8 | 440 | 3 | $300,000 | |
| April 26 | 12:56 AM CDT | EF2 | Natchitoches Parish, LA | 25.1 | 880 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.